Alert archive / Texas / Flash Flood Warnings in 2005

Flash Flood Warning 11, NWS Shreveport, LA

July 14, 2005Angelina County, Texas

NWS Shreveport, LA issued this flash flood warning at Jul 14, 2005, 9:34 AM CDT for Angelina County, Texas. It was in force for 3 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 14, 2005, 9:34 AM CDT (14:34 UTC)
Expired
Jul 14, 2005, 12:30 PM CDT
In force
3 hr
Issued by
NWS Shreveport, LA
Area
Counties, with a storm outline in the text

County Angelina County, TX

The radar

The Shreveport radar (KSHV), 155 km from the middle of the area, began a volume at 14:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 14, 10:45 AM CDTFLASH FLOODLufkin, TXA FEW CITY STREETS HAD TO BE CLOSED DUE TO EXCESSIVE HEAVY RAINFALL AND THE RESULTING HIGH WATER.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 71 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 2.6 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2005-07-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 14 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2005-07-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -3 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
14 J/kg
Mixed-layer CIN
-184 J/kg
Mixed-layer LCL
1535 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
-3 m²/s²
0-3 km storm-relative helicity
0 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KSHV 141439
FFWSHV
TXC005-141730-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
934 AM CDT THU JUL 14 2005

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  ANGELINA COUNTY IN EASTERN TEXAS

* UNTIL 1230 PM CDT

* AT 934 AM CDT...SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER RADAR
  INDICATED A COMPLEX OF STRONG THUNDERSTORMS PRODUCING EXCESSIVE
  HEAVY RAINFALL ACROSS PORTIONS OF ANGELINA COUNTY. NEARLY TWO INCHES
  OF RAIN HAS FALLEN IN THE PAST HOUR IN LUFKIN AND AS A RESULT...
  WATER IS COVERING MAY ROADWAYS IN TOWN AND SOME MAY HAVE TO BE 
  CLOSED. ADDITIONAL RAINFALL AMOUNTS OF TWO TO FOUR INCHES WILL
  BE POSSIBLE ACROSS ANGELINA COUNTY THIS MORNING WHICH WILL ONLY
  INCREASE THE FLASH FLOOD THREAT.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LUFKIN...
  HUDSON...DIBOLL AND HUNTINGTON.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.

REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A FLASH FLOOD
WARNING FOR...
  ANGELINA COUNTY IN EASTERN TEXAS
UNTIL 1230 PM CDT.

LAT...LON 3123 9487 3109 9454 3114 9432 3140 9455
      3141 9487

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Jul 14, 3:20 AM CDT, 6 hours 14 minutes earlier.

Area forecast discussion, Jul 14, 3:20 AM CDT, 6 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
320 AM CDT THU JUL 14 2005

.DISCUSSION...
WEATHER PATTERN REMAINS UNCHANGED...WITH SHEAR AXIS/WEAK
TROUGH ACROSS THE AREA...WITH HIGH PRECIPITABLE WATER VALUES
NEAR 2 INCHES.  THIS COMBINED WITH DAYTIME HEATING WILL
ALLOW FOR SCATTERED CONVECTION ONCE AGAIN THIS AFTERNOON. IN
ADDITION...THE AREA WILL BE UNDER A BIT OF UPPER LEVEL DIVERGENCE
AS THE AREA WILL BE IN THE LEFT FRONT QUADRANT OF A 40 KT JET
STREAK ACROSS CENTRAL/SOUTH TEXAS...NOT TOO BAD FOR SUMMER.

WENT ABOVE GUIDANCE ON TEMPERATURES TODAY...AS HAS BEEN THE
TREND LATELY...AS THE COOLING AFFECTS OF THE THUNDERSTORMS
USUALLY DO NOT OCCUR...UNTIL EARLY AFTERNOON...WHICH IS
SUFFICIENT TIME TO WARM INTO THE LOWER TO MID 90S.  HEAT INDICES
PROBABLY WILL REACH 98 TO 103 BY EARLY AFTERNOON...BEFORE THE
CONVECTION AND ASSOCIATED CLOUD COVER AND OUTFLOW BOUNDARIES
MAKE IT MORE BEARABLE.

TONIGHT...THE MODELS BEGIN TO FORM A MID LEVEL CIRCULATION
ACROSS EAST TEXAS...AND WILL HAVE LOW CHANCE POPS FOR THIS
FEATURE ACROSS EAST TEXAS AND ADJACENT AREAS OF SW AR AND NW LA.

WILL INCREASE POPS TO HIGH CHANCE ON FRIDAY...AS THIS MID LEVEL
CIRCULATION COMBINED WITH DAYTIME HEATING WILL RESULT IN SCATTERED
IF NOT WIDESPREAD CONVECTION.  DUE TO HIGH PRECIPITABLE WATER VALUES
AND THE TROPICAL NATURE OF THE CIRCULATION...LOOKS LIKE PART OF THE
REMNANTS OF DENNIS...COULD SEE SOME HEAVY RAINFALL IN SPOTS FRIDAY INTO
FRIDAY NIGHT.

DURING THE WEEKEND...THE MID LEVEL CIRCULATION AND SHEAR AXIS WEAKENS
AND GRADUALLY MOVES AWAY FROM THE AREA...AS A SUB TROPICAL RIDGE TRIES
TO BUILD INTO THE AREA.  THUS RAIN CHANCES WILL BE DECREASING DURING
THE WEEKEND INTO EARLY NEXT WEEK.  BY MONDAY AND TUESDAY...IT APPEARS
THAT THE AREA WILL BE MAINLY INFLUENCED BY SOME SEA BREEZE ACTIVITY.

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  95  75  93  73 /  40  30  50  30
MLU  93  73  93  73 /  40  20  50  30
DEQ  94  72  94  72 /  40  20  50  30
TXK  95  75  94  73 /  40  30  50  30
ELD  94  73  93  73 /  40  20  50  30
TYR  94  74  94  73 /  40  30  50  30
GGG  95  74  94  73 /  40  30  50  30
LFK  94  73  94  73 /  40  30  50  30

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.

&&

22
Hazardous weather outlook, Jul 14, 6:00 AM CDT, 3 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
600 AM CDT THU JUL 14 2005

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-141700-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
600 AM CDT THU JUL 14 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST...AND NORTH CENTRAL LOUISIANA.

.DAY ONE...TODAY AND TONIGHT...

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY AND TONIGHT
OVER THE ENTIRE REGION...ASSOCIATED WITH WEAK DISTURBANCES
ALOFT...COMBINED WITH AN UNSTABLE ATMOSPHERE. ALTHOUGH NO
ORGANIZED SEVERE WEATHER IS EXPECTED...A FEW OF THE STORMS WHICH
DEVELOP COULD BRIEFLY BECOME SEVERE PRODUCING DAMAGING WINDS.  IN
ADDITION...THESE STORMS TODAY...WILL BE CAPABLE OF PRODUCING VERY
HEAVY RAINFALL IN A SHORT AMOUNT OF TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO CONTINUE FRIDAY
THROUGH SUNDAY...MAINLY IN THE AFTERNOON AND EVENING.  ISOLATED
STORMS COULD BRIEFLY BECOME SEVERE PRODUCING DAMAGING WINDS.
LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE...ESPECIALLY
FRIDAY AND FRIDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS...IS NOT EXPECTED TODAY OR TONIGHT.

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 13, 7:22 PM CDTSevere Thunderstorm WarningSHVSabine53 min
Jul 14, 5:49 PM CDTSevere Thunderstorm WarningSHVGregg, Upshur56 min

Nearby

Flash Flood Warnings in Texas, 2005Every flash flood warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.